Rip Current, Coastal Bay
- When
- June 16, 3:00 PM EST
- Where
- Coastal Bay forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
A 67 year old male drown was pulled from the Gulf behind the Flamingo Motel, 15525 Front Beach Road, and later pronounced dead at a hospital. Yellow flags were flying at the time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A 67 year old male drown was pulled from the Gulf behind the Flamingo Motel, 15525 Front Beach Road, and later pronounced dead at a hospital. Yellow flags were flying at the time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 16, 1:39 PM EST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 239 PM EDT Sat Jun 16 2018 .NEAR TERM [Through Tonight]... Showers and storms generated along the seabreeze, and further inland associated with weak upper-level forcing will gradually diminish after sunset. Scattered areas of light rain could linger as late as midnight. Overnight lows will fall into the lower 70s under cloudy skies. .SHORT TERM [Sunday Through Monday Night]... The recent stretch of active weather may finally be drawing to a close as weak ridging starts to build over the region during the short term period. While some west-southwesterly flow will continue into Sunday afternoon resulting in scattered showers and storms, the 1000-700 mb flow becomes light and variable on Monday, which combined with the building ridging should return rain chances to the normal range (30-40 percent PoPs). Temperatures throughout the short term period will feature highs in the lower 90s and lows in the lower 70s. .LONG TERM [Tuesday Through Saturday]... Through much of the long term period, model guidance is in good agreement that at least some weak mid level ridging should remain in place across the Southeast. In fact, by Wed/Thurs, model guidance is showing that some drier mid level air will begin to work in from the east, which could further reduce afternoon shower and thunderstorm potential. As a result rain chances are generally at or slightly below normal for late June, in the 30-40 percent range. Given lower storm chances, afternoon temperatures will be a little warmer with a few spots getting into the mid 90s. Max daytime heat indices by mid week will be in the low 100s. && .AVIATION [Through 18Z Sunday]... VFR conditions will prevail through the TAF for just about all terminals (outside of thunderstorms). Showers and thunderstorms will bring with them the potential for IFR vis restrictions and gusty winds. The main exception to VFR will be near dawn at DHN where low-end MVFR to high end IFR visibilities and ceilings are expected. && .MARINE... Light winds and low seas are expected through the next few days. Some enhancement in winds and seas is expected near the coast with the daily sea breeze circulation. && .FIRE WEATHER... Low dispersions below 20 are possible Sunday afternoon. Otherwise, there are no other fire weather concerns. && .HYDROLOGY... A typical summertime pattern is expected, which will keep any widespread rainfall amounts low. However, as the steering flow becomes weaker by the first of the week, isolated heavy rainfall is possible from stronger thunderstorms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 92 71 91 72 / 20 40 20 30 20 Panama City 77 87 75 89 76 / 10 20 10 30 10 Dothan 73 90 72 91 73 / 20 50 20 30 20 Albany 73 89 72 90 73 / 30 50 30 30 20 Valdosta 71 90 72 90 72 / 30 50 30 30 20 Cross City 71 92 73 90 71 / 10 40 30 30 10 Apalachicola 75 88 75 88 75 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Godsey LONG TERM...Godsey AVIATION...Harrigan MARINE...Godsey FIRE WEATHER...Barry HYDROLOGY...Godsey
Special Weather Statement
National Weather Service Tallahassee FL
1233 PM CDT SAT JUN 16 2018
FLZ007-009-161815-
Holmes FL-North Walton FL-
1233 PM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND
NORTHWESTERN HOLMES COUNTIES UNTIL 115 PM CDT...
At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
De Funiak Springs, Union, Liberty, Cluster Springs, Leonia, Sand
Hill, Barker Store, Cerrogordo, Prosperity, Darlington, Gritney,
Arrant Settlement, Sweetgum Head, Royals Crossroads, Glendale,
Pleasant Hill, Center Ridge, Hickory Hill, Izagora and New Hope.
LAT...LON 3099 8603 3099 8583 3086 8573 3071 8612
3083 8623
TIME...MOT...LOC 1733Z 235DEG 16KT 3081 8611
15-HARRIGANThe national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Coastal Bay | 2018-06-16 | 67 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751975.